MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS EN SNARE®.; PERCUTANEOUS RETRIEVAL DEVICE

MERIT MEDICAL SYSTEMS EN SNARE®.; PERCUTANEOUS RETRIEVAL DEVICE
Catalog Number EN2007030/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a ureteric stent removal procedure, the distal portion of a vascular snare device detached within the patient during the removal processes.The physician successfully externalized the foreign body with another vascular snare device liberating the vessel.The procedure was successfully completed for this patient.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for investigation.The device was examined visually and microscopically.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
EN SNARE®.
Common Device Name
PERCUTANEOUS RETRIEVAL DEVICE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15380222
Report Number9616662-2022-00017
Device Sequence Number5383581
Product Code MMX
UDI-Device Identifier00884450452479
UDI-Public884450452479
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151497
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Catalogue NumberEN2007030/B
Device Lot NumberK2387461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown